Alert archive / California / Wind Advisories in 2020
Wind Advisory 16, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 27, 2020, 1:00 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 28, 2020, 1:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2020, 1:00 PM PDT (20:00 UTC)
- In effect from
- Jun 28, 2020, 1:00 PM PDT
- Expired
- Jun 29, 2020, 8:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WWUS76 KSGX 272000 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 100 PM PDT Sat Jun 27 2020 CAZ055-056-058-061-062-065-280500- /O.NEW.KSGX.WI.Y.0016.200628T2000Z-200629T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 100 PM PDT Sat Jun 27 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 8 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph. Local gusts to 60 mph expected on the desert slopes and near passes. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Sunday to 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility at times. Travel may be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Winds will decrease on Monday morning but remain quite gusty in wind-prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-280500- /O.NEW.KSGX.WI.Y.0016.200628T2000Z-200629T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 100 PM PDT Sat Jun 27 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. Isolated stronger gusts are possible near the foothills. * WHERE...Apple and Lucerne Valleys. * WHEN...From 1 PM to 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility at times. Travel may be difficult in high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
6 follow-up statements
533 WWUS76 KSGX 280435 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 935 PM PDT Sat Jun 27 2020 CAZ055-056-058-061-062-065-281300- /O.CON.KSGX.WI.Y.0016.200628T2000Z-200629T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 935 PM PDT Sat Jun 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 8 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph. Local gusts to 60 mph expected on the desert slopes and through the passes. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Sunday to 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility at times. Travel may be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Winds will decrease on Monday morning but become gusty in wind-prone areas in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-281300- /O.CON.KSGX.WI.Y.0016.200628T2000Z-200629T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 935 PM PDT Sat Jun 27 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 11 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. Isolated stronger gusts are possible near the foothills. * WHERE...Apple and Lucerne Valleys. * WHEN...From 1 PM to 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility at times. Travel may be difficult in high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
517 WWUS76 KSGX 281007 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 307 AM PDT Sun Jun 28 2020 CAZ055-056-058-061-062-065-282115- /O.CON.KSGX.WI.Y.0016.200628T2000Z-200629T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 307 AM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph. Local gusts to 60 mph expected on the desert slopes and through the passes. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 1 PM Sunday to 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility in desert areas at times. Travel may be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Winds will decrease on Monday morning but become gusty in wind-prone areas in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-282115- /O.CON.KSGX.WI.Y.0016.200628T2000Z-200629T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 307 AM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. Isolated stronger gusts are possible near the foothills. * WHERE...Apple and Lucerne Valleys. * WHEN...From 1 PM to 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility at times. Travel may be difficult in high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
438 WWUS76 KSGX 282016 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 116 PM PDT Sun Jun 28 2020 CAZ055-056-058-061-062-065-290500- /O.CON.KSGX.WI.Y.0016.000000T0000Z-200629T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 116 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph. Local gusts to 60 mph expected on the desert slopes and through the passes. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility in desert areas at times. Travel may be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Winds will decrease on Monday morning but become gusty in wind-prone areas again in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-290500- /O.CON.KSGX.WI.Y.0016.000000T0000Z-200629T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 116 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. Isolated stronger gusts are possible near the foothills. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility at times. Travel may be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Moderately low humidity, combined with the strong winds will elevate the wildfire threat through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
011 WWUS76 KSGX 290409 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 909 PM PDT Sun Jun 28 2020 CAZ055-056-058-061-062-065-291400- /O.CON.KSGX.WI.Y.0016.000000T0000Z-200629T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 909 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph. Local gusts to 60 mph expected on the desert slopes and through the passes. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility in desert areas at times. Travel may be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Winds will decrease on Monday morning but become gusty in wind-prone areas again in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-290600- /O.CON.KSGX.WI.Y.0016.000000T0000Z-200629T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 909 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts to 50 mph expected. Isolated stronger gusts are possible near the foothills. * WHERE...Apple and Lucerne Valleys. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility at times. Travel may be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Moderately low humidity, combined with the strong winds will elevate the wildfire threat through this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
181 WWUS76 KSGX 290606 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1106 PM PDT Sun Jun 28 2020 CAZ060-290715- /O.EXP.KSGX.WI.Y.0016.000000T0000Z-200629T0600Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, and Apple Valley 1106 PM PDT Sun Jun 28 2020 ...WIND ADVISORY HAS EXPIRED... Winds will continue to weaken tonight and Monday. $$ CAZ055-056-058-061-062-065-291500- /O.CON.KSGX.WI.Y.0016.000000T0000Z-200629T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 1106 PM PDT Sun Jun 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts to 50 mph. Local gusts to 60 mph expected on the desert slopes and through the passes. * WHERE...San Diego County Deserts, Coachella Valley, San Gorgonio Pass Near Banning, Riverside County Mountains, San Bernardino County Mountains and San Diego County Mountains. * WHEN...Until 8 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust may reduce visibility in desert areas at times. Travel may be difficult in high-profile vehicles. * ADDITIONAL DETAILS...Winds will decrease on Monday morning but become gusty in wind-prone areas again in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
234 WWUS76 KSGX 291454 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 754 AM PDT Mon Jun 29 2020 CAZ055-056-058-061-062-065-291600- /O.EXP.KSGX.WI.Y.0016.000000T0000Z-200629T1500Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Coachella Valley- San Diego County Deserts-San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 754 AM PDT Mon Jun 29 2020 ...WIND ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Gusty westerly winds continue this morning, but most areas have dropped below Advisory criteria and should continue to slowly decrease this morning. $$ For more information from the National Weather Service visit http://weather.gov/sandiego
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 27, 8:28 AM PDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 27, 8:28 AM PDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service San Diego CA 828 AM PDT Sat Jun 27 2020 .SYNOPSIS... Fair and seasonal weather is on tap again today, after the marine stratus burns off. Sunday and Monday will be cooler, with increasing clouds and gusty mountain and desert winds as a deep low pressure trough settles over the West. There is even a chance for some light rain and drizzle over the coastal and valley areas Sunday night into Monday morning. A warming trend will begin on Tuesday with daytime temperatures near the seasonal average by the end of the week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A thin marine stratus layer was extensive off the California Coast at 8 AM PDT this morning, and extended inland over SoCal up to 25 miles. The 12Z Miramar sounding was similar to yesterday with respect to the inversion (10C based near 1800 FT MSL), but there was a significant jump in low-level moisture, now at 0.95 inch and climbing. The onshore sfc pressure gradient to the high deserts was increasing and helping to sustain a bit more westerly wind through the passes with peak gusts measured at 30-35 MPH. The forecast appears to be on track based on the latest model data, so no forecast updates are planned. From previous discussion... As the upper low continues to track southeast and become an open wave, a transient ridge moves in from the northwest ahead of a large low pressure trough that will dominate our weather early next week. The weak ridge will bring us a sunny and warm day today after the marine layer clouds burn off later this morning. High temps will reach 108-112 degrees in the lower deserts this afternoon. The large trough of low pressure deepening over the western U.S. will bring cooler weather for Sunday through Tuesday. It will also bring periods of gusty westerly winds, peaking Sunday evening/night when wind gusts of up to 45 mph will be possible at favored locations in the mtns and on desert slopes. Monday will be the coolest day, with daytime high temps up to 20 degrees below seasonal averages in some inland areas. A deepening marine layer with thick cloud cover will bring a chance of light rain and drizzle to areas west of the mtns between Sun evening and Mon morning. Rainfall accumulations of around one tenth of an inch will be possible in some areas. For Wed through the end of next week, the trough weakens and gets displaced to the northwest as a ridge of high pressure builds over the southern Rockies and High Plains, expanding westward toward the desert southwest. This will bring fair weather with more typical night and morning low clouds and fog along with a gradual warming trend. Daytime high temps will return to near seasonal averages by late next week. && .AVIATION... 271530Z...Coast/Valleys...OVC low clouds with bases 1000-1400 ft MSL and tops to around 1600 ft MSL are clearing from the valleys to the coast this morning. Local vis 2-4 miles will occur in the valleys with higher terrain locally obscured in clouds. In the valleys, vis restrictions and cigs should clear by 17Z, with coastal areas clearing 17Z-19Z. Stratus will spread inland again around 02Z Sun, reaching into portions of the IE, including KONT and KSBD after 08Z. Similar to slightly higher bases and slower clearing are expected Sun. Mountains/Deserts...Expect gusty southwest to west winds after 00Z Sun, with areas of gusts 25-35 knots from the mountain crests into the deserts. Winds will begin to slightly weaken after 06Z Sun, increasing again after 20Z Sun afternoon. && .MARINE... No hazardous marine conditions are expected through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...10/PG AVIATION/MARINE...CO
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.